AIDS Home > Sustiva Overdose
In cases where people have taken too much Sustiva, overdose symptoms included dizziness, loss of appetite, headache, and uncontrollable muscle contractions. Specific effects will depend on how much is taken and if it is combined with other substances. At this time, it is not known how to best treat a Sustiva overdose. Treatment may involve certain medications, "pumping the stomach," and supportive care.
Sustiva® (efavirenz) is a prescription medication for AIDS and HIV. It belongs to a class of medications known as non-nucleoside reverse transcriptase inhibitors (NNRTIs). The effects of a Sustiva overdose will vary, depending on a number of factors, including the Sustiva dosage and whether it is taken with other medicines, alcohol, food, or street drugs.
If you happen to overdose on Sustiva, seek immediate medical attention.
People who have accidentally taken too much Sustiva have experienced increased nervous system-related side effects, such as:
- Difficulty concentrating
- Abnormal dreams
- Loss of appetite
- Uncontrollable muscle contractions.
It is not known how to best treat a Sustiva overdose. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Sustiva.